MAUDE Adverse Event Report: K2M, INC. FOUNDATION SCREW; SIZE Ø5.5X35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. FOUNDATION SCREW; SIZE Ø5.5X35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-05535D
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 4 mesa foundation screws broke and the inner collets got "stuck into the rod" intra-operatively.Surgery was successfully completed with a 30 minute delay.No adverse consequences or medical intervention were reported.This record will capture the first of four screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: it was observed that the tabs on the inner collet had fractured.Deformation was observed on the outer and inner collet as well.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.It was communicated by the initial reporter that a mesa rod unlocker, instead of a mesa rail unlocker, was used.It is likely that the use of a mesa rod unlocker on a rail created misalignment on the screw head and excess loading during unlocking, resulting in the observed tab fracture.The cause of the reported issue will be classified as 'deviation from surgical technique'.

Brand Name
FOUNDATION SCREW; SIZE Ø5.5X35 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12478046
Report Number3004774118-2021-00279
Device Sequence Number17088720
Product Code NKB
UDI-Device Identifier10888857135543
UDI-Public10888857135543
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-05535D
Device Catalogue Number801-05535D
Device Lot NumberDFJV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown